Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 253, NWS Shreveport, LA

May 19, 2000Hempstead County, Miller County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at May 19, 2000, 1:45 AM CDT for Hempstead County, Miller County, Arkansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 19, 2000, 1:45 AM CDT (06:45 UTC)
Expired
May 19, 2000, 2:45 AM CDT
In force
60 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Hempstead County, AR, Miller County, AR

The radar

The Shreveport radar (KSHV), 128 km from the middle of the area, began a volume at 06:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 6.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1305 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1305 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1293 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.4
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

141 
WUUS54 KSHV 190646
SVRSHV
ARC057-091-190745-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
145 AM CDT FRI MAY 19 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HEMPSTEAD COUNTY IN ARKANSAS
  NORTHEASTERN MILLER COUNTY IN ARKANSAS

* UNTIL 245 AM CDT

* AT 145 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTH OF FULTON...OR
  ABOUT 14 MILES NORTHEAST OF TEXARKANA...MOVING NORTHEAST AT 45 MPH.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. 
THE HAIL WILL BE NEAR GOLFBALL SIZE WITH WINDS TO NEAR 60 MPH.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  HEMPSTEAD COUNTY IN ARKANSAS
  NORTHEASTERN MILLER COUNTY IN ARKANSAS
UNTIL 245 AM CDT.

LAT...LON 3355 9392 3345 9384 3353 9351 3393 9359

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 3:10 PM CDT, 10 hours 35 minutes earlier.

Area forecast discussion, May 18, 3:10 PM CDT, 10 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
310 PM CDT THU MAY 18 2000

COLD FRONT JUST WEST OF DFW DECELLERATING READILY SEEN ON FINE LINE
ON FTW RADAR ANIMATION...AS WELL AS MODEL PROJECTION. CONVECTION
DEVELOPING IS CONFINED TO NEAR FRONTAL BOUNDARY AS STRONG COOLING AT
850-700 MB LAYER ERASING CAP. INSTABILITY STILL INCREASING AND WILL
MAINTAIN INTO EVENING. SEVERE POTENTIAL EXISTS...DIRECTIONAL LOW
LEVEL SHEAR DETERMINE JUST HOW MUCH. KEEP LOW POPS LA PORTIONS
TONIGHT AND QUESTIONABLE FRIDAY AFTERNOON WITH HIGHEST POPS STILL
ORIENTED ALONG NEAR STATIONARY BOUNDARY. CONDITIONS INTO LA
DETERIORATE FRIDAY EVENING WITH QPF SPREADING OUT ALL MODELS AND
SATURATING BOUNDARY LEVEL LAYER. LATEST RUNS SEEM MORE PROGRESSIVE
INTO SUNDAY...WILL LEAN MORE AWAY FROM PRECIP IN EXTENDED. LOCKED IN
SOUTHERLY FLOW SOUTH OF BOUNDARY AND MENTION MORNING LOW CLOUDS.
SIMILAR TEMPS AGAIN ON FRIDAY WITH RAINFALL ADJUSTMENTS PERIODS 3
AND 4.

SHV 71/87/66/80  2478      TYR 69/84/66/79  4476
MLU 69/88/67/80  2369      LFK 72/88/67/83  2267
TXK 68/83/63/78  5577

.SHV...NONE.

VII

In the hours before

Local storm report, May 18, 9:10 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
910 PM CDT THU MAY 18 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0820 PM    WOODLAND                  TX   WIND DAMAGE
05/18/00   RED RIVER                      TREES DOWN ACROSS HWY 195.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0825 PM    VALLIANT                  OK   .75 INCH HAIL
05/18/00   MCCURTAIN                      DIME SIZE HAIL. REPORTED
                                          BY LAW ENFORCEMENT.

0845 PM    WRIGHT CITY               OK   .75 INCH HAIL
05/18/00   MCCURTAIN                      DIME SIZE HAIL. REPORTED
                                          BY LAW ENFORCEMENT.

NNNN

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 12:52 AM CDTSevere Thunderstorm WarningSHVHempstead53 min
May 19, 2:15 AM CDTSevere Thunderstorm WarningSHVLafayette60 min
May 19, 2:33 AM CDTSevere Thunderstorm WarningSHVNevada42 min
May 19, 3:28 AM CDTSevere Thunderstorm WarningSHVColumbia47 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.